| Model Number |
F2/8TA23 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/21/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Report inconclusive.The device has been returned and is still pending their evaluation results.The user manual contains the following warning ¿do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff.¿ we will continue to track and trend this complaint type.Phone: (b)(6).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that during a case, the tool was broken.It was reported that there was no patient or staff impact and the broken pieces were retrieved.On follow up, it was reported that the event happened during a craniotomy procedure for a tumor and the surgery was completed without any delay or unplanned procedure.It was also added that there was no further information regarding the status of the patient post-surgery.
Additional Manufacturer Narrative
Report confirmed.Evaluation determined that the tool was returned fractured and used.Only the proximal end (tang piece) of the tool was returned.It was also noted that the fracture location is consistent with the crack initiated by the impact.The likely cause of failure was the tool contacted a material harder than the bone.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.